Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Mar 6, 2017, 2:33 AM MST. It took effect at Mar 6, 2017, 8:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2017, 2:33 AM MST (09:33 UTC)
- In effect from
- Mar 6, 2017, 8:00 AM MST
- Expired
- Mar 6, 2017, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
081 WWUS75 KABQ 060933 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 233 AM MST Mon Mar 6 2017 ...STRONG TO POTENTIALLY DAMAGING WINDS TODAY... .An upper level trough approaching from the Great Basin will slide overhead today and create strong to potentially damaging winds across much of central and eastern New Mexico. Strong winds will begin over the higher terrain early this morning, then work down into the lower elevations by mid to late morning. Strong crosswinds will create hazardous travel conditions today with areas of blowing dust possible, especially near the Texas border. NMZ502-061045- /O.CAN.KABQ.WI.Y.0017.000000T0000Z-170306T1200Z/ Chuska Mountains- 233 AM MST Mon Mar 6 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Windy conditions with strong gusts will persist this morning, but below advisory criteria. $$ NMZ526-070100- /O.UPG.KABQ.WI.Y.0017.000000T0000Z-170307T0100Z/ /O.EXB.KABQ.HW.W.0010.170306T1000Z-170307T0100Z/ South Central Mountains- 233 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until 6 PM MST this evening. The Wind Advisory is no longer in effect. * LOCATION...South Central Mountains. * WINDS...Southwest to west 35 to 45 mph with gusts up to 60 mph. * TIMING...Winds continuing to increase early morning, then trending down late afternoon. * VISIBILITY...Areas of blowing dust from White Sands may reduce the visibility down to between 2 and 4 miles at times. * LOCAL IMPACTS...Strong crosswinds will impact north to south oriented roadways. Tree limbs, power lines, and roofs may be damaged. Lightweight objects will become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ521-522-539-540-070100- /O.EXB.KABQ.HW.W.0010.170306T1000Z-170307T0100Z/ Sandia/Manzano Mountains-Estancia Valley-Eastern Lincoln County- Southwest Chaves County- 233 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until 6 PM MST this evening. * LOCATION...Portions of central and south central New Mexico. * WINDS...West 35 to 45 mph with gusts up to 60 mph. * TIMING...Winds increasing this morning, then beginning to trend down by late afternoon. * VISIBILITY...Locally reduced in areas of blowing dust. * LOCAL IMPACTS...Strong crosswinds will impact north to south oriented roadways. Tree limbs, power lines, and roofs may be damaged. Lightweight objects will become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ523-528>534-070100- /O.EXT.KABQ.HW.W.0010.170306T1500Z-170307T0100Z/ Central Highlands-Far Northeast Highlands-Northeast Highlands- Union County-Harding County-Eastern San Miguel County- Guadalupe County-Quay County- 233 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * LOCATION...Much of northeast and east central New Mexico. * WINDS...West 35 to 45 mph with occasional gusts up to 70 mph. * TIMING...Late Monday morning through Monday afternoon. * VISIBILITY...Locally reduced to less than 3 miles in blowing dust, especially near the Texas border. * LOCAL IMPACTS...Dangerous crosswinds will impact north to south oriented roadways. Tree limbs, power lines, and roofs may be damaged. Lightweight objects will become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ513-515-527-070100- /O.CON.KABQ.HW.W.0010.000000T0000Z-170307T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 233 AM MST Mon Mar 6 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...Portions of the Sangre de Cristo Mountains and the Raton Ridge/Johnson Mesa. * WINDS...West 35 to 45 mph with occasional gusts up to 70 mph. * TIMING...Winds increasing through the morning hours, then trending down some by late afternoon. * VISIBILITY...Locally reduced in areas of blowing snow near the high terrain. * LOCAL IMPACTS...Dangerous crosswinds on north to south oriented roadways. Large tree limbs, power lines and roofs may be damaged. Lightweight objects will become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ506>508-510>512-514-516>520-524-525-535>538-070100- /O.NEW.KABQ.WI.Y.0018.170306T1500Z-170307T0100Z/ West Central Mountains-West Central Highlands-Southwest Mountains- San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Southern Sangre de Cristos above 9500 feet- Upper Rio Grande Valley-Lower Chama River Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-South Central Highlands- Upper Tularosa Valley-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 233 AM MST Mon Mar 6 2017 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 8 AM this morning to 6 PM MST this evening. * LOCATION...Much of central, southwest and southeast New Mexico. * WINDS...Southwest to west 25 to 35 mph with gusts to between 45 and 50 mph. * TIMING...Winds increasing through the morning hours and beginning to trend down by late afternoon. * VISIBILITY...Locally reduced to less than 3 miles in blowing dust. * LOCAL IMPACTS...Strong crosswinds on north to south oriented roadways such as Interstate 25 and US Highway 285. Lightweight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
1 follow-up statement
063 WWUS75 KABQ 070111 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 611 PM MST Mon Mar 6 2017 NMZ513-515-521>523-526>534-539-540-070215- /O.EXP.KABQ.HW.W.0010.000000T0000Z-170307T0100Z/ Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Far Northeast Highlands- Northeast Highlands-Union County-Harding County- Eastern San Miguel County-Guadalupe County-Quay County- Eastern Lincoln County-Southwest Chaves County- 611 PM MST Mon Mar 6 2017 ...HIGH WIND WARNING HAS EXPIRED... Winds have subsided below high wind warning criteria. $$ NMZ506>508-510>512-514-516>520-524-525-535>538-070215- /O.EXP.KABQ.WI.Y.0018.000000T0000Z-170307T0100Z/ West Central Mountains-West Central Highlands-Southwest Mountains- San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Southern Sangre de Cristos above 9500 feet- Upper Rio Grande Valley-Lower Chama River Valley- Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-South Central Highlands- Upper Tularosa Valley-Curry County-Roosevelt County- De Baca County-Chaves County Plains- 611 PM MST Mon Mar 6 2017 ...WIND ADVISORY HAS EXPIRED... Winds have subsided below wind advisory criteria. $$ 40
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:33 PM MST, 4 hours earlier.
Area forecast discussion, Mar 5, 10:33 PM MST, 4 hours before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1033 PM MST Sun Mar 5 2017 .AVIATION... 06Z TAF CYCLE VFR conditions at TAF sites into Monday night, except for some reduction in visibility due to blowing dust Monday afternoon, mainly on the eastern plains. Winds will be steady tonight then will pick up quickly Monday morning. Gusts around 35kt by 18Z Monday at KGUP, KFMN, KAEG, KABQ, KSAF and KROW. High winds at KLVS and KTCC with gusts around 50KT by 18Z Monday. Rain and snow showers over the western and northern mountains will cause occasional mountain obscurations through Monday. 40 && .PREV DISCUSSION...238 PM MST Sun Mar 5 2017... .SYNOPSIS... An upper level trough approaching from California will cross New Mexico tonight and Monday with another round of windy conditions. The strongest winds will be found over the high terrain and much of eastern NM Monday where gusts to 60 mph are likely. Just enough moisture with this system will squeeze out a couple inches of snow over the northern mountains tonight. High temperatures will be 10 to 20 degrees colder Monday making it feel quite chilly compared to the past few days. Above normal temperatures and sunny skies will return to New Mexico Tuesday through the end of the week. && .DISCUSSION... A 120-140kt upper level jet on the eastern periphery of an upper level trough along the west coast will slide over the southern Rockies tonight and Monday. A deep fetch of moisture advecting northeast across AZ/NM ahead of this feature is creating a rather cloudy day today. Temps are still quite pleasant however clouds and wind are making it feel cooler. Have added the northeast highlands to the windy advisory for today as speeds have been at criteria for a couple hours now. The initial moist southwest flow will slide into the northern high terrain tonight and produce a couple inches of snow above 8,000'. The real story will be the strong jet and increasing surface winds over NM Monday. Have upgraded the high wind watch to a warning and expect an area of advisories to be added to some of the surrounding area for tomorrow. Strong 700mb cold advection will slide east over the state Monday with readings falling to near -12C by late day across the northern tier. Max temps will fall to 5-10F below normal over the northwest half, and with windy conditions it will feel very chilly. Very dry air, clear skies, and lighter winds Monday night will plummet temps into the teens and 20s. Any budding fruit trees or cool season crops will need protection from this hard freeze. Tuesday will feature west/northwest flow aloft tapering off through the day. Temps will trend several degrees warmer. The rest of the week looks very pleasant for much of the region with temps warming above normal under relatively light winds and mostly sunny skies. The exception will be over the southern high terrain and southeast NM where return flow develops ahead of a weakening upper wave shifting east across northern Mexico. Low clouds and perhaps some light rain showers are possible Thursday morning into Friday morning. Guyer && .FIRE WEATHER... Fire weather condtions will persist across eastern areas the rest of the afternoon...with advisory level winds across the west central plateau, the Chuska and SC mtns. Breezy to windy SW winds elsewhere will taper down this evening but remain gusty across higher elevations. Meanwhile, overnight lows will be well above normal...especially east of the central mtn chain. Winds will begin ramping up along and east of the central mtn chain overnight into Mon...with high winds beginning across the Sangre De Cristos around midnight then expanding across much of the NE/EC Plains mid morning through the rest of the afternoon. Critical fire weather concerns will favor central and eastern Mon but most of potential fire weather activity will focus across the eastern plains...mainly because of cooler temperatures brought on by a Pacific cold front pushing west to east. Although temperatures will cool several degrees, the far eastern and SE Plains will remain 5 to 15 degrees above normal...while central and western areas fall 5 to 15 degrees below normal. Meanwhile, winds will definitely ramp up to high wind criteria east of the central mtn chain with gusts topping 50-65mph. Drier air will filter into the state Mon aftn as the upper level disturbance pushes through the central Rockies which will help drop dewpoints into the single digits and teens areawide. Drier zonal westerly flow will dominate the region through the end of the work week...allowing a quick rebound of temperatures back to above normal readings by Wed. Models still indicate return flow across the SE plains Wed evening into Thurs that could help increase low clouds/sfc moisture that will be limited to the SE plains...but the latest model comparisons show low confidence of any wetting precipitation chances. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 6 PM MST Monday for the following zones... NMZ104-108. High Wind Warning from 9 AM to 6 PM MST Monday for the following zones... NMZ523-528>534. Wind Advisory until 6 PM MST Monday for the following zones... NMZ526. High Wind Warning until 6 PM MST Monday for the following zones... NMZ513-515-527. Wind Advisory until 5 AM MST Monday for the following zones... NMZ502. &&
Hazardous weather outlook, Mar 5, 2:53 AM MST, 23 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 253 AM MST Sun Mar 5 2017 NMZ501>540-061000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 253 AM MST Sun Mar 5 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Tonight Critical fire weather conditions are expected this afternoon across the eastern plains. A red flag warning is in effect for much of eastern New Mexico this afternoon. Strong west winds are likely across the higher terrain tonight, likely requiring wind advisories. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strengthening winds ahead of a mostly dry cold front may bring critical fire weather conditions to portions of eastern New Mexico Monday. A Fire Weather Watch is in effect Monday for portions of eastern New Mexico. .SPOTTER INFORMATION STATEMENT... Contact local law enforcement or the National Weather Service to report strong winds or wind damage. 33
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.